Alert archive / Pennsylvania / Tornado Warnings in 2000
Tornado Warning 9, NWS State College, PA
NWS State College, PA issued this tornado warning at Jun 16, 2000, 5:52 PM EDT for Lycoming County, Sullivan County, Pennsylvania. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2000, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 16, 2000, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Lycoming County, PA, Sullivan County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:20 PM EDT | Tornado F0 | Eagles Mere, PA | This tornado was a continuation of the Farragut tornado from Lycoming County, which produced an intermittent path of damage along a 16 mile path of which about 2 miles was included in Sullivan County in the Rock Run area southwest of Hunters Lake. The tornado |
| Jun 16, 6:35 PM EDT | Hail 1.25 | Eagles Mere, PA | |
| Jun 16, 6:40 PM EDT | Thunderstorm Wind | Picture Rocks, PA | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WFUS51 KCTP 162153 TORCTP PAC081-113-162230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 552 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * TORNADO WARNING FOR... SULLIVAN COUNTY. EAST CENTRAL LYCOMING COUNTY. * UNTIL 630 PM EDT. * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A DEVELOPING TORNADO 5 MILES NORTH OF PICTURE ROCKS...OR ABOUT 12 MILES NORTHEAST OF MONTOURSVILLE...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BARBOURS AT 550 PM. EAGLES MERE AT 610 PM. LAPORTE AT 620 PM. DUSHORE AT 630 PM. GO TO A BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. $$ LAT...LON 4143 7683 4125 7677 4134 7619 4158 7628
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jun 16, 2:45 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 16, 2:45 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 245 PM EDT FRI JUN 16 2000 ...SLOW MOVING FRONT AND JET ENTRANCE CIRCULATION TO BRING RAIN... TWO BROKEN LINES OF THUNDERSTORMS ARE ATTEMPTING TO FORM ACROSS CENTRAL PA THIS AFTERNOON. WITH TEMPERATURES WELL INTO THE 80S OVER MOST OF CENTRAL PA EXPECT CONVECTION TO CONTINUE WITH A CHANCE FOR THUNDERSTORMS IN ALL ZONES EARLY THIS EVENING. SOME THUNDERSTORMS ARE FIRING ALONG THE LAKE BREEZE IN NORTHWESTERN PA. LATER TONIGHT...THE COLD FRONT PUSHING THROUGH IL/IN AND LINES OF SHOWERS AHEAD OF IT WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS OVERNIGHT IN NORTHWESTERN SECTIONS. THE BEST CHANCE OF THUNDER OVERNIGHT WILL BE IN THE NORTHWESTERN COUNTIES. THE COLD FRONT WILL STRUGGLE TO SAG SOUTHWARD ACROSS PA DURING THE DAY SATURDAY. IT WILL REMAIN QUITE WARM OVER THE SOUTH-CENTRAL AND SOUTHEASTERN SECTIONS SATURDAY...WELL INTO THE 80S AGAIN. IT SHOULD BE COOLER IN THE NW WHERE THE MODELS SHOW THE FRONTAL BOUNDARY SAGGING THROUGH EARLY IN THE DAY. THE MESOSCALE MODELS SHOW INSTABILITY SHOWERS LATE SATURDAY IN THE WARM AIR. KEPT TEMPS IN LOWER 70S NW TO MID 80S SE SATURDAY WITH HIGHER POPS MAINLY IN WARM AIR AHEAD OF WEAKENING FRONT. SATURDAY NIGHT...THE FRONT SHOULD CONTINUE TO SAG SOUTHWARD. THE MODEL SUGGESTS IT REACHES THE MD BORDER BY SUNDAY AM. PROBABLY UNDERDONE IN THE COARSER ETA. THE LOW-LEVEL COOLER AIR SHOULD REACH INTO NRN MD SUNDAY AM. BY THAT TIME...THE FRONT WILL BECOME A MORE E-W BOUNDARY...IN RESPONSE TO THE BROAD CONFLUENCE TO OUR NORTH AND EAST ALOFT. THE JET ENTRANCE CIRCULATION INCREASES DURING THE DAY SUNDAY...CLOUDS SHOULD RAPIDLY MOVE FROM SW TO NE ACROSS THE REGION. RAIN SHOULD ARRIVE OVER THE SW AROUND MIDDAY AND LATE IN THE EVENING IN THE NORTHEASTERN SECTIONS. BUT LIKELY POPS ALONG SOUTHERN TIER COUNTIES AND KEPT MOST LOCATIONS IN THE 70S REFLECTING COLD AIR DAMMING...IN CASE THE FRONT SHOULD MOVE SLOWER...PUT LOWER 80S IN LOWER SUSQUEHANNA VALLEY. THIS FRONTAL SURFACE SHOULD PROVIDE NICE LIFT INTO THE JET ENTRANCE CIRCULATION SUNDAY NIGHT...EXPERIENCE SAYS IF THE AVN AND ETA ARE CORRECT...THE FRONTAL BOUNDARY WILL SHARPEN OVERNIGHT AND WE COULD SEE SOME ENHANCED RAINFALL OVERNIGHT SUNDAY INTO EARLY MONDAY. ABOUT 90% OF THE NCEP ENSEMBLES SHOW THE MORE THAN 0.25 INCHES OF RAINFALL OVERNIGHT SUNDAY INTO MONDAY. A FEW MEMBERS SUGGEST THERE COULD BE A HALF INCH OR MORE. WILL MONITOR MOISTURE DEPARTURES IN ETA SATURDAY AND SUNDAY TO SEE IF THIS COULD END UP A FAIRLY BIG RAINFALL EVENT. ENSEMBLES SHOW NEAR NORMAL TEMPS AT 850 MB AND POPS GENERALLY UNDER 30 PERCENT TUESDAY AND WED. EXPECT NEAR NORMAL HIGHS AND LOWS THROUGH MID WEEK. WORK ZONES SENT AROUND 2 PM. .CTP...NONE. GRUMM
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:03 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 57 min |
| Jun 16, 4:40 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 65 min |
| Jun 16, 5:27 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 63 min |
| Jun 16, 5:37 PM EDT | Tornado Warning | CTP | Lycoming | 23 min |
| Jun 16, 6:25 PM EDT | Tornado Warning | CTP | Lycoming | 35 min |
| Jun 16, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 29 min |
Nearby
Tornado Warnings in Pennsylvania, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.